MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT EXCEL INSUFFLATION TUBING

CONSOLIDATED MEDICAL EQUIPMENT EXCEL INSUFFLATION TUBING
Catalog Number 60-6050-097
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection of the device found a stressed area of tyvek near the filter component of the device.There did not appear to be any abnormalities with the seal on the outer edge of the packaging.Dye leak testing was completed to determine if the stressed tyvek caused an opening.Dye leak testing found that the stressed area did cause a breach in the packaging, allowing the dye to leak through the packaging.There was no packaging problem with the seal surrounding the device.The hole in the tyvek allowing the dye leak through the packaging evidences a breach in the sterility of the device.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A lot history review was conducted and found this is the only complaint for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 7 complaints, regarding 24 devices for this family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised; it is standard medical practice to inspect all medical devices prior to use.
 
Event or Problem Description
The distributor rejected the 60-6050-097, tubing for damage to packaging.After further assessment and evaluation a breach of sterility was found by using the dye leak testing this report is being raised on the basis of device malfunction with potential for injury upon reoccurrence.

Brand Name
EXCEL INSUFFLATION TUBING
Common Device Name
INSUFFLATION TUBING
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
MDR Report Key8107318
Report Number3007305485-2018-00256
Device Sequence Number13962610
Product Code HIF
UDI-Device Identifier00653405038309
UDI-Public(01)00653405038309(17)230129(30)1(10)201801305
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/29/2023
Device Catalogue Number60-6050-097
Device Lot Number201801305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2018
Initial Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1